Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 168, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 18, 2016, 9:45 AM EDT for 5 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2016, 9:45 AM EDT (13:45 UTC)
- Expired
- Aug 18, 2016, 10:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:16 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 7:16 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Morristown TN 716 AM EDT THU AUG 18 2016 .AVIATION... Another round of showers and thunderstorms will move through the area today. Most locations should see some rain, thus the mention of VCTS at all sites. Temporary flight restrictions are possible as thunderstorms pass over terminals. Fog is possible again tonight/early tomorrow with plentiful boundary layer moisture, but increased cloud cover may limit the development. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && EMH
Hazardous weather outlook, Aug 18, 3:31 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 331 AM EDT THU AUG 18 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 331 AM EDT THU AUG 18 2016 /231 AM CDT THU AUG 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 18, 8:02 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 AM CDT THU AUG 18 2016
TNZ081-082-098-181245-
BLEDSOE TN-MARION TN-SEQUATCHIE TN-
702 AM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...WESTERN BLEDSOE AND
NORTHEASTERN MARION COUNTIES UNTIL 745 AM CDT...
AT 702 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MCMINNVILLE TO NEAR
GRUETLI-LAAGER TO NEAR TRACY CITY. MOVEMENT WAS NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...PALIO...FALL CREEK FALLS STATE PARK...
FIERY GIZZARD S.P....CAGLE...MOUNT CREST...GRIFFITH CREEK...
CHIMNEYS S.P....CARTWRIGHT...OLD CUMBERLAND AND FOSTER FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3523 8572 3524 8569 3526 8570 3529 8569
3531 8565 3532 8556 3538 8549 3541 8549
3541 8551 3543 8554 3549 8554 3553 8560
3555 8546 3557 8542 3572 8526 3576 8527
3577 8524 3559 8519 3530 8533 3516 8575
TIME...MOT...LOC 1202Z 235DEG 26KT 3556 8560 3542 8560 3527 8566
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:02 AM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 43 min |
| Aug 18, 8:15 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 45 min |
| Aug 18, 9:00 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea, Roane | 45 min |
| Aug 18, 10:28 AM EDT | Special Weather Statement | MRX | Blount, Knox, Loudon | 47 min |
| Aug 18, 11:13 AM EDT | Special Weather Statement | MRX | Blount, Knox, Sevier | 47 min |
| Aug 18, 11:57 AM EDT | Special Weather Statement | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 48 min |
| Aug 18, 12:46 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Jefferson | 44 min |
| Aug 18, 3:34 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Aug 18, 5:50 PM EDT | Special Weather Statement | MRX | Marion | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.